W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Tissue Breakdown (2681)
| Date of Event |
02/10/2003
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2002 whereby a gore® dualmesh® plus biomaterial with holes was implanted.The complaint alleges that on (b)(6) 2003, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: surgery to remove mesh, infection, weakness, severe pain.Additional event specific information was not provided.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2002:(b)(6) medical center, (b)(6) pa-c, emergency department [ed]: this is a 47-year-old female who comes down from the (b)(6) hospital for abdominal pain.Apparently the patient began having abdominal discomfort this morning, that has worsened over the course of the day with vomiting, gagging and increasing pain.She has been unable to have a bowel movement or pass any gas rectally.She has had very irregular menses her whole life.She is not really sure when her last menses was.No dysuria and no vaginal discharge.Past history is significant for a gastric bypass on (b)(6) 2002.She denies any chest pain.No shortness of breath.No fever or chills, just increasing belly pain.No significant medical history other than some depression for which she is on zoloft.She has no allergies.Objective: the patient is very uncomfortable.She weighs 405 pounds and recently lost 130 pounds since her gastric bypass over the last five months¿abdomen is somewhat distended with hypoactive bowel sounds.It is tender throughout.An ng [nasogastric] tube was placed here in the ed.She was given 1 mg of dilaudid and 4 of zofran, which made her feel considerably better.I spoke with dr.Toder who was kind enough to admit her.Assessment: bowel obstruction.Status post gastric bypass.(b)(6) 2002: (b)(6) medical center, (b)(6) md, history and physical: history: this is a 49-year-old female who is morbidly obese.She underwent a laparoscopic gastric bypass by dr.(b)(6)in (b)(6) in (b)(6) 2002.Her gastric bypass has been quite successful.Her preoperative weight was 530 pounds.She now weighs 400 pounds.She was doing well until the day before yesterday, while at the springfield fair, when she developed the abrupt onset of periumbilical pain which extended into the upper abdomen.The pain became more severe and she began vomiting.Therefore, she presented to the lincoln emergency room for evaluation.Plain films were obtained suggesting a small-bowel obstruction, and the patient was transferred to (b)(6) medical center for further evaluation and management¿plan films of the abdomen are reviewed and suggest a complete small-bowel obstruction with dilated loops of small bowel approximately 4 to 5 cm in diameter.Physical examination: on clinical examination, this is a morbidly obese, 400-pound, 49-year-old female in no apparent distress.Nasogastric tube and foley are in place¿her abdomen is morbidly obese.She has well-healed laparoscopic port sites.She has an easily reducible periumbilical incisional hernia, but has an incarcerated epigastric incisional hernia which cannot be reduced at the bedside and is quite tender.She has diffuse tenderness throughout her abdomen.Her extremities are warm without edema.Assessment and plan: this is a 49-year-old, morbidly obese female with a complete small-bowel obstruction by plain films, and an incarcerated incisional hernia by clinical examination.She has pain, leukocytosis, and massively distended small bowel.She is being volume resuscitated.(b)(6) 2002: (b)(6) medical center, (b)(6) md, indications for surgery: this is a 49-year-old morbidly obese female, weighs 400 pounds.She has had 2 prior cesarean sections and a known incisional hernia.She developed the abrupt onset of severe crampy abdominal pain.Plain film suggested a complete obstruction, and clinical exam revealed pain, fever, and leukocytosis.We therefore proceeded to the operating room for urgent exploration.Implant procedure: (b)(6) 2002: (b)(6) medical center, (b)(6) md: exploratory laparotomy, reduction of incarcerated incisional hernia and repair of incarcerated incisional hernia with mesh, resection of infarcted omentum.Implant: gore® dualmesh® plus biomaterial with holes (01218907/1dlmcph04) 15 cm x 19 cm x 1.5 mm.Implant date: (b)(6) 2002 [hospitalized (b)(6) 2002] (b)(6) medical center, (b)(6) md, assistant:(b)(6) pa-c. preoperative diagnosis: incarcerated incisional hernia. postoperative diagnosis: incarcerated incisional hernia with infarcted omentum. anesthesia: general via endotracheal tube. findings: multiple pieces of infarcted omentum mand large incarcerated incisional hernia. description of procedure: after receiving general anesthesia via endotracheal tube, the patient's abdomen was prepped and draped.The midline incision was reopened.The subcutaneous tissues were carefully divided until the hernial sacs were identified and opened.Massively dilated small bowel was encountered with a transition point noted.All adhesions within the hernial sac were divided until the small bowel could be reduced into the peritoneum.At this juncture, the fascia was cleared of subcutaneous tissues and intra-abdominal adhesions for approximately a 3-cm rim circumferentially.A piece of dual mesh gore-tex mesh was measured and cut to the appropriate size and placed within the abdomen and was secured to the fascia from the peritoneal side with multiple transfascial vicryl sutures.The sutures were secured in position, and a tight repair was noted.It should be stated that 2 small fascial defects were closed primarily with interrupted vicryl suture.At this juncture, the abdomen was copiously irrigated.The hernial sac was quite extensive and left in place.The subcutaneous tissues reapproximated with 3-0 monocryl suture, and the skin edges reapproximated with a skin stapler.Sterile dressings were placed.Lap and instrument counts were correct.The patient was in stable condition at the completion of the operation.Relevant medical information: (b)(6) 2002:(b)(6), (b)(6) md, pathology: tissue/specimen: incarcerated omentum.Diagnosis: incarcerated omentum, resection: fibroadipose tissue with fat necrosis, consistent with incarcerated omentum (incarcerated incisional hernia).Gross description: received in formalin, labeled, ¿getchell, starr l #1 incarcerated omentum¿ and consists of four portions of partially encapsulated fibroadipose tissue that range from 2.5 x 1.9 x 0.5 cm to 8.5 x 6.5 x 5 cm.The surface are focally hemorrhagic and the largest portion is inked black.The second largest portion is inked blue, the third largest portion is inked yellow and the smallest portion is inked green.Sectioning reveals yellow-white discoloration and focal areas of induration in all four portions.(b)(6) 2002: (b)(6) medical center, (b)(6) md, discharge summary: final principal diagnosis: incarcerated incisional hernia.Secondary diagnosis: morbid super obesity.Borderline hypertension.Sleep apnea requiring oxygen.Depression.Known incisional hernia.Status post laparoscopic gastric bypass in (b)(6) 2002 by dr.(b)(6) in (b)(6).History of 2 cesarean sections via lower midline incisions.Procedures: the patient underwent exploratory laparotomy with reduction of an incarcerated hernia and resection of infarcted omentum on (b)(6) 2002¿functional limitations at time of discharge: the patient is restricted from lifting greater than 20 pounds for 6 weeks¿history and hospital course: the is a morbidly obese 49-year-old female who underwent laparoscopic gastric bypass in portland in (b)(6) 2002.Preoperative weight was 530 pounds.She weighed approximately 420 pounds at presentation.She had an obvious incarcerated hernia.We proceeded to the operating room with repair with mesh.Her postoperative course was remarkably uncomplicated.Her ileus resolved.By the 3rd postoperative day she was started on liquids and was discharged home on the 4th postoperative day, tolerating a general diet, with medications and followup as noted above.(b)(6) 2002: (b)(6) medical center, (b)(6) md, history and physical: wound infection, post incisional hernia repair.History: this is a 49-year-old morbidly obese female.She underwent a laparoscopic gastric bypass by dr.Roy cobean in portland in (b)(6) 2002.Her gastric bypass has been quite successful.Her preoperative weight was 530 pounds.She now weighs approximately 400 pounds.She was doing well until earlier this month when she presented to the emergency room with an incarcerated incisional hernia.She underwent urgent surgical intervention.On (b)(6) 2002, she had an exploratory laparotomy, reduction of an incarcerated incisional hernia with a mesh repair and resection of infarcted omentum.Her postoperative course was remarkably uncomplicated.However, last week she developed a significant seroma requiring drainage in the office.She was seen twice in the office and placed on ciprofloxacin.Today she presents and notes that she does not have running water.She is unable to keep herself clean and cannot afford dressings.She comes in with filthy, soaked dressings, macerated skin and thicker drainage from wound.For this reason, she is admitted for iv antibiotics and aggressive local wound management¿ her abdomen is soft.There is some mild erythema in the lower portion of her wound as well as some erythema in the dependent portion of her pannus and some resolving ecchymosis.There is no cellulitis surround the wound.The drainage is a thick, necrotic, fat-appearing drainage.It is not foul smelling¿this is a 49-year-old, morbidly obese female now three weeks status post incisional herniorrhaphy repair with mesh for an incarcerated incisional hernia.The patient developed a seroma.She may now have an infected fluid collection versus ongoing lysis of necrotic fat.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound [positive] copious purulent drainage.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound: still has some drainage on packing, but seems to be less than before ¿ unable to express any liquid from wound.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound already packed [and] dressed by rn ¿ still having purulent drainage on packing.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound: healing.Drainage appears more clear (serous) today ¿ had been quite purulent.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound: serosang [serosanguinous] on packing.Improving.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound is very clean.Erythema [and] edema of pannus resolved.(b)(6) 2002: (b)(6) medical center, handwritten progress note: wound clean.Dressing [without] purulent drainage.(b)(6) 2002: (b)(6) medical center, (b)(6) md, discharge summary for hospitalization (b)(6) 2002: postoperative wound infection.Procedures: the wound was incised and drained to allow for adequate packing¿history of hospital course: this is a 49-year-old morbidly obese female who underwent laparoscopic gastric bypass in portland in (b)(6) 2002.She presented in (b)(6) 2002, with an incarcerated incisional hernia requiring laparotomy reduction of incarcerated small bowel and resection of infarcted omentum.Her postoperative course was uncomplicated.However, she subsequently developed wound infection.She was treated with ciprofloxacin, which was inadequate.The patient was also noted to live in a very unclean environment.She was not changing her dressings because she could not afford dressings.She had no running water.She came in with old soaked dressing, macerated skin and think drainage from her wound.For this reason she was admitted for aggressive local wound care and managed on iv antibiotics.Her in-house course was uncomplicated.She was subsequently discharged home when her wound was convincingly clean.Visiting nurses were arranged.The patient has plans to follow up with me approximately 2 days from discharge.(b)(6) 2002: (b)(6) 2002 medical center, (b)(6) fnp-c, emergency department: [the patient] is a 49-year-old woman who comes in today for evaluation of status of her surgical wound.She had a hernia repair performed the beginning of september by dr.(b)(6), remaining in the hospital for a bit of time, and has been having wet-to-dry dressings at her local hospital in lincoln since her discharge.Now, she says that there is some sort of drainage with foul odor.She says that the nurses in (b)(6) have confirmed her fears that there was an odor to the drainage.She has been afebrile, cannot really describe the drainage from the wound.She has been eating and drinking well, passing her stool and urine without difficulty¿examination of the abdomen reveals a surgical wound that is healing.There is no foul odor, but there is odor of an open wound.Packing is removed without difficulty and i can examine the wound cavity.There is no purulent drainage.There is no induration of the skin surround the wound.Explant preoperative complaints: (b)(6) 2003: (b)(6) medical center, (b)(6) md, emergency department: wound drainage.History of present illness: patient with past medical history significant for gastric bypass in (b)(6) 2002, was weight [sic] 500 pounds, and by the fall was down to 400 pounds.She had an incarcerated hernia repaired by dr.(b)(6) in (b)(6) 2002.One month later she had a wound infection and was admitted for a couple of days for iv antibiotics and wound changes.The patient says she has been following up in lincoln, having wound changes at the hospital every day.Today they noticed that it was foul smelling and they sent her down here for evaluation.She thinks maybe her intestines is falling out the hole [sic].She has had some loose stools and clear runny nose.She says that the drainage is foul smelling.The patient is here for evaluation.She denies fevers, nausea, vomiting, diarrhea, sore throat, cough, chest pain, shortness of breath, dysuria, or black or tarry stools¿abdomen: the patient has an area which is open approximately 3x2 cm with foul-smelling green discharge.There is hard material, which feels like mesh right at the opening.More purulence can be expressed with squeezing.It is only minimally tender.(b)(6) 2003: (b)(6) medical center, (b)(6) md, history and physical: patient is a woman who underwent repair of an incarcerated incisional hernia with gore-tex mesh back in (b)(6) 2002.She was readmitted in october with a wound infection and this has been treated with local care.According to the patient, this had nearly completely healed until a few days ago when it began draining thicker material and yesterday began noticing some material that had the appearance of exposed mesh.She had an appointment to see dr.Toder tomorrow but because of her concerns about the appearance of the mesh, she presents to the emergency room for evaluation.She denies any fevers, chills, gi symptoms, or other systemic complaints¿abdomen is obese, soft, nondistended, and nontender.Bowel sounds are present and normoactive.She has a midline incision, which has an open area measuring approximately 1 x 4 cm in size.There is exposed mesh, which has the appearance of gore-tex in the mid portion with some seropurulent material.This was cultured by the ed physician¿status post incisional hernia repair with mesh, which is now likely infected.Will admit her for iv antibiotics and local wound care.Followup with a cbc [complete blood count] and pt/inr [prothrombin time/international normalized ratio] to followup on her anticoagulation.Will hold her coumadin for now but not actively reverse it.Will notify dr.(b)(6) of this patient¿s admission.There is no need for urgent operative intervention, though this may be necessary dependent on her clinical course.Explant procedure: not provided.Explant date: (b)(6) 2003 [hospitalized (b)(6) 2003] records detailing the removal of the gore device were not provided.Relevant medical information: (b)(6) 2003: (b)(6) medical center, (b)(6) md, discharge summary for hospitalization (b)(6) 2003: final principal diagnosis: infected mesh status post incisional herniorrhaphy¿procedures: the patient underwent removal of her infected mesh at the bedside¿history and hospital course: this is a morbidly obese middle-aged woman who underwent gastric bypass in (b)(6) in (b)(6) 2002.She presented with an incarcerated ventral hernia in (b)(6) 2002 and underwent urgent repair with mesh placement.She had a subsequent wound infection and has undergone conservative therapy as an outpatient now for several months mesh exposed in her wound.The mesh has now been rejected and come to the surface of her wound.She is admitted for iv antibiotic management.At the bedside i was able to remove her mesh and place a packing.The patient will undergo dressing changes today, and if she is stable will be discharged home with management plans as noted above.(b)(6) 2014: (b)(6) hospital, (b)(6) md, emergency department record: abdominal pain.At its maximum, severity described as mild.When seen in the ed, severity described as mild.This started today and is still present.It is described as located in the epigastric area and left upper quadrant.The patient has had nausea.No loss of appetite, vomiting or diarrhea¿abdomen: soft.Tenderness in the epigastric area and left upper quadrant.Abnormal bowel sounds: diminished.No organomegaly.No mass¿disposition: discharged.Clinical impression: upper gi [gastrointestinal] bleed (s/p [status post] roux-en-y bypass).Hematemesis.(b)(6) 2014: (b)(6) hospital, x-ray abdomen/chest: findings: no free air.Bowel gas pattern nonobstructive.Calcified structures in the pelvis probably uterine fibroids¿impression: probable calcified uterine fibroids; nothing else active.(b)(6) 2014: (b)(6) hospital, (b)(6) md, consult: this 61-year-old female presented to the emergency room complaining of feeling some upper mid-abdominal pain and a scratchy feeling in the esophagus after eating a turkey sandwich and she upchucked.The vomitus she brought with her shows pieces of food mixed with some blood, but no significant amount of blood loss/blood in it is noted.At the present time she is quite comfortable and denies any specific complains of nausea or vomiting, abdominal pain, etc.She was in the (b)(6) medical center about 3 weeks ago with similar complaints.Had a ct san of the abdomen which apparently was normal and she was discharged home.Past history: is significant for gastric bypass surgery in 2002.In 2009 she had an anastomotic ulcer perforation and underwent exploratory laparotomy and revision of the roux-en-y bypass.Subsequently she underwent a hernia repair with placement of mesh in 2010 and has done pretty well since that time¿abdomen: has scar of previous surgeries.No organomegaly is detected.I do not elicit any guarding, tenderness anywhere and no hernia is detected clinically¿i do not believe there is any urgency for any intervention at this time.She is on coumadin and this may been responsible for the somewhat mild amount of blood mixed with food that she vomited once.She is a resident of bangor and goes to primary care physician in bangor, and apparently a colonoscopy was being planned for her.I have suggested her to talk to her family physician and also discuss the possibility of an upper gi endoscopy at the same time.At this moment i do not see any reason for any intervention, and i have explained to her to watch what she is eating fro the next couple of days to make sure she cuts down on her pop and coffee as well as smoking.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged it should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿to help maintain strict asepsis during surgery, special precautions and extremely careful preoperative site preparations are necessary.When operative infection is suspected, dissection of involved tissues should be considered.Any postoperative infection should be aggressively treated at the earliest possible time.An unresolved infection may require removal of the device.¿ the instructions for use further warn: ¿when using this device as a permanent implant and unintentional exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.